I had to take a close family member to the hospital today who is going through Oxycodone and Imovane withdrawals. The drugs were not prescribed and were being heavily abused. The person I know quit the Oxy cold turkey 5 days ago and the Imovane 2 days ago and has not sleept since the cessation of the Oxy. Today things got bad enough that we had to go to emergency. This was one of the scarier things I have seen.
The person was violently shaking, taking shallow breaths, had a rapid heart rate, was vomiting(dry) and had diaherra. To make things worse we had to wait 3 1/2 hours like this to see a doctor. We were sitting in the middle of emergency with people all around us watching this...Finally got to see a doctor, got an IV for fluids, some gravol, phenobarbital and a few other drugs to calm the stomach.
We got home from the hospital after 2 liters of saline and the above drugs, withdrawals are still hitting in "waves" and sleep looks unlikely despite the prescribed sedatives.
Don't know why i'm really sharing this, just wanted to get it off my chest I guess. Let this be a warning to anyone who is abusing this stuff, it's nasty. Reading around a bit I have found that people with experience with both say it's very much like coming off heroine.
What i'm particularly worried about is the Imovane, which, according to citations on wikipedia, can have affects that last up to a year after stopping(serious problems to - behavioral changes, chronic depression etc). Surprisingly the doctor didn't mention this.
Has anyone gone through this personally? anyone know and watch someone who has ? Any advice ?